CSN Login
Members Online: 5

Tamoxifen and Rash

troyryans
Posts: 24
Joined: Oct 2004

I have been on Tamoxifen for four months now, and although the side effects have been minimal (hot flashes, couple of night sweats, feeling of heaviness), I have now developed a rash on my legs and shoulders...very itchy and blotchy. Has anyone else experienced this? I'm not finding any other allergens that could be causing this, and my natural assumption is the meds. Any comments would be great.

Thanks,
Kathy

rutaf
Posts: 23
Joined: Jan 2005

My hands have this and a new member on my team, trained in lymph drainage therapy, is going to share a few product names with me for "our" skin. Stay tuned and I'll share more when I have the names. Hang in there,

troyryans
Posts: 24
Joined: Oct 2004

Rutaf, thanks! I'll look forward to hearing back from you. My Onc's office this morning recommended Benedryl to help with the reaction, and Hydrocortisone Cream for the itch, and to return for a visit in two days if no relief. Yikes...feel like red ants are attacking! Thanks again!

mysticalrose
Posts: 1
Joined: Mar 2005

Hi- this is my first posting. Hope I do it right. I am glad you posted your question as I am having a similar problem. I have been taking Tamoxifen for 3 years. I noticed that I started getting rashes when I worked in the yard. They have progressively gotten worse. In January the welts were all over my body. I was first diagnosed with poison ivey, then scabies, and finlaly a dermatoligist said it was a severe allergic reaction to some unknown source. He also said these rashes are common with tamoxifen. I don't know about you but the itching and welts were nearly intolerable. What is the alternative??? I'm going to talk to the oncologist next week. I can't spend the next two years in the house !!

marcyva
Posts: 1
Joined: Nov 2011
JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I'm SO glad you brought this up. I have had problems on my right hand for a year now (I've been on Tamoxifen since Aug 2010), that won't go away. When it started, my GP said it was eczema from nerves and gave me Hydrocortisone. My allergist wasn't sure what it was. All my allergy tests came back ok. My dermatologist said it looks more like psoriasis, and gave me something else to use. The top of my hand is bright red and it itches like crazy. It goes between my fingers too. I get the most relief from Noxzema and Nivea Cream. My right palm cracks and peels too. It never truly goes away, just sometimes it's better than others.

I also have patches behind both ears, at the base of my hairline on the back of my neck, and the top of my feet. I put zinc oxide on the top of my foot before I have to wear socks, because the socks seem to make it worse. I have just brushed this off as the side effect "skin changes" listed for Tamoxifen. I always itch, and I'm always red. It's embarrassing when I have to shake someone's hand. I do take Allegra, when I remember it.

Julie

JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I just noticed this post was from 2005... oops. LOL. Well, six years later, is there anyone else going through this now???

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network